After Loading B12

I was wondering if anyone can answer my Question .

1 month after 2 week loading B12

injections before i had a few symptoms with low original result

of 145ng/L not so many pins and needles on waking early hours.

But after 1 month duration

without taking any B12 supplements have noticed

feel fatigue and tired and noticable

energy levels have fallen.Almost the same feeling i had when i had low

HG Iron....

But before B12 injections i was full of energy and never been an issue or symptom of B12 and i have become very depressed sleeping in getting up late,i wonder if this is a symptom caused after the saturation of B12 in my system .Not sure if this is a sign

of having B12 injections when not enough symptoms to really warrant it,or my body craving more B12 only after 30 days obviously i want to get things right without getting carried away as it could be i don't need B12

at this point due to the very small amount of symptons i posted some time ago on the forum.

Or i could just got a bit down due to the change of season in the UK.

I think it's important to be open to

many senarios.

Thanks for any ideas ..advice.

8 Replies

oldestnewest
  • two possibilities

    a) your kidneys are very efficient at removing excess B12 from your blood and your levels have now fallen again to the point where you are deficient

    b) the high serum levels in your blood have kicked off a response that is leaving you deficient at the cell level (functional deficiency). One study in Denmark implied that as much as 30% of population have this response - like your body responding to high levels of B12 by trying to stop your cells getting flooded and building a dam - so once your levels fall to the trigger level no B12 gets through - the only way of treating this seems to be keeping levels high with more frequent top ups - ie keeping the levels above the dam level.

    may also be other possibilities - personally think the situation you describe sounds more like b). You could try getting your GP to rule out a) by retesting your B12 levels but the downside to that is that most are totally unaware of functional B12 deficiency and can mistakenly just go by levels in serum without looking at symptoms and rule out B12 as a possibility.

    Also is c) that there is something else going on and what you are feeling isn't caused by B12 but by another underlying condition, eg thyroid.

    This paper talks about functional B12 deficiency from the stand point of using high levels of B12 as a potential early warning for other conditions

    qjmed.oxfordjournals.org/co...

  • Hi Gambit62

    thanks for your advice,

    i agree with your idea

    you state in b) simply

    because deficient at cell

    level ..as it does seem a bit too

    much of a coincidence

    that have got this reaction after a month after loading,

    i would imagine like when you come off of a medication like coming down for example.

    Also if for example i had the loading dose and didnt have B12 problem maybe

    i wouldnt of had this fatigue feeling and would feel quite normal but this really may be is the evidence to confirm B12 functional.

    My next injection is end of December.So am back to thinking would the Sublingual 1000mg be the way to go a couple a times a week?.But i do have to have intrinsic factor test beginning of December.

    I may well be able to convince one of the GPs

    to provide injections every 2 months after explaining the idea as he seemed more open to trying things out .

    Thanks for providing the generous info and your generous time to help me and the interesting link also which i am working through .

  • if it is b) then it started when you had your injection - but it has taken a month for the levels in your blood to fall below the level where the dam is holding everything back so enough was getting through up until that point.

  • Thanks for your reply Gambit62,

    So in essence the explaination you've

    given would mean if i had a every 2 month or 3 month

    injection there would not be such

    a strong sympton after the injection had worn off compared to the dam affect i could of got from ethe loading .

    I must admit have no depression today or fatigue .Full of energy.

    Although I could just be a strange creatures that has just B12

    deficentcy with absolute minimum symptoms.

    It can be confusing.

    Thanks for your time much appreciated.

  • That sounds very familiar My B12 was 132 but i felt ok and was living Had memory loss persistent headaches,tingling in hands and feet and loads more Had only 4 injections over two weeks felt great two weeks after .week 5/6 was really ill which i couldnt even describe Returned to doc cos thought i was developing a goiter and symptoms returning.No further injections.Had a full day of vertigo very scary had felt dizzy before for two or three mins but nothing like this Had 3 monthly injection returned to see doc cos hav stiff neck both sides ,vertigo, Middle of shoulder blades feel like i growing wings .Six weeks after injections b12 was 555 3 months after 4 loading injections 338 If i only had 1 injection this week no more for three months i work out my B12 will be depleted worse than when i started Got Martin Hoopers book coming tommorrow see if i can get any sense out of that .Feel doc playing God with my life cos they wont listen and this stuff can be irreversible Looks like it came from my mum who went on to develop alzheimers.Also other day when went to docs pointed out that they were not treating me as per BNF recommendations This is what we do here ,you only have feelings as to what is wrong we go on the facts ?????? My son has pernicious and my daughter borderline If you make any breakthroughs let us know

  • Hi may 61

    sorry to hear yourB12

    problems as many members will explain on the forum ,who by the way are more experienced than myself who have taught me a lot on the subject of B12.

    Firstly you have many more symptoms than myself and very similar to a family member who i helped get there injections changed from

    the original outragious 3 months to every 8 weeks now which should not be a problem as its within the scope of the licence anyway .Im sure other members of the forum will reply soon giving you

    what to do next for example contacting the practice manager of the surgery .Putting your symptoms down on paper Retesting your B12 level after loading is going to be of no benefit from what i have read and strange the GP did this so soon.You can change to another GP in the Practice

    or new GP at another Surgery

    But dont put up with substandard treatment

    get these GP's to provide the correct level of treatment as you pay their salary and they are supposed to be serving you maybe they have forgotten this and also remember they have signed an taken an OAF to help patients like yourself.

    Good luck hope thing get better soon keep pushing

    you will get lots of support here on the Forum

  • i think you are right and my next move is to tackle the practise manager Thankyou for your support

  • Hi may61...

    you are very welcome.

You may also like...